Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Principal eigenvalues
with indefinite weight functions


Author: Zhiren Jin
Journal: Trans. Amer. Math. Soc. 349 (1997), 1945-1959
MSC (1991): Primary 35J65,, 35J25
DOI: https://doi.org/10.1090/S0002-9947-97-01797-2
MathSciNet review: 1389781
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Both existence and non-existence results for principal eigenvalues of an elliptic operator with indefinite weight function have been proved. The existence of a continuous family of principal eigenvalues is demonstrated.


References [Enhancements On Off] (What's this?)

  • 1. Allegretto, W., Principal eigenvalues for indefinite weight elliptic problems in $R^{n}$, Proc. Amer. Math. Soc. 116 (1992), 701-706. MR 93a:35114
  • 2. Aubin, T., Nonlinear analysis on manifolds, Springer-Verlag, New York (1982). MR 85j:58002
  • 3. Brown, K.J., Cosner, C. & Fleckinger, J., Principal eigenvalues for problems with indefinite weight function on $R^{n}$, Proc. Amer. Math. Soc. 109 (1990), 147-155. MR 90m:35140
  • 4. Brown, K.J., Lin, S.S., & Tertikas, A., Existence and nonexistence of steady-state solutions for a selection-migration model in population genetics, J. Math. Biol. 27 (1989), 91-104. MR 90i:92012
  • 5. Brown, K.J. & Tertikas, A., On the bifurcation of radially symmetric steady-state solutions arising in population genetics, SIAM J. Math. Anal. 22 (1991), 400-413. MR 92e:92018
  • 6. Brown, K.J. & Tertikas, A, The existence of principal eigenvalues for problems with indefinite weight function on $R^{k}$, Proc. Royal Soc. Edinburgh 123A (1993), 561-569. MR 94i:35136
  • 7. Fleming, K.J., A selection-migration model in population genetics, J. Math. Biol. 2 (1975), 219-233. MR 53:7531
  • 8. Gilbarg, D. & Trudinger, N.S., Elliptic partial differential equations of second order, 2nd ed., Springer-Verlag, Berlin. (1983). MR 86c:35035
  • 9. Jung, Y.T., On the elliptic equations $ \tfrac {4(n-1)}{n-2} \Delta u + K(x) u^{ \tfrac {n+2}{n-2}} =0$ and the conformal deformation of Riemannian metrics, Indiana Univ. Math. J. 43 (1994), 737-746. MR 96a:53052

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35J65,, 35J25

Retrieve articles in all journals with MSC (1991): 35J65,, 35J25


Additional Information

Zhiren Jin
Affiliation: Department of Mathematics and Statistics, Wichita State University, Wichita, Kansas 67260
Email: zhiren@cs.twsu.edu

DOI: https://doi.org/10.1090/S0002-9947-97-01797-2
Keywords: Principal eigenvalue, Laplace operator, indefinite weight function, conformal deformation on the unit sphere, maximum principles
Received by editor(s): April 3, 1995
Received by editor(s) in revised form: November 20, 1995
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society